EconPapers    
Economics at your fingertips  
 

The Spanish term structure of interest rates revisited: Cointegration with multiple structural breaks, 1974–2010

Vicente Esteve (), Manuel Navarro-Ibáñez () and Maria Prats ()

International Review of Economics & Finance, 2013, vol. 25, issue C, 24-34

Abstract: In this paper we consider the possibility that a linear cointegrated regression model with multiple structural changes would provide a better empirical description of the Spanish term structure of interest rates. Our methodology is based on instability tests recently proposed in Kejriwal and Perron (2008, 2010) as well as the cointegration tests developed in Arai and Kurozumi (2007) and Kejriwal (2008). The results obtained are consistent with the existence of linear cointegration between the long and the short run Spanish interest rates. However, our empirical results also show that the cointegrating relationship has changed over time. In particular, the Kejriwal–Perron tests for testing multiple structural breaks in cointegrated regression models suggest a model of two regimes.

Keywords: Term structure of interest rates; Cointegration; Multiple structural breaks (search for similar items in EconPapers)
JEL-codes: C32 E43 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1059056012000354
Full text for ScienceDirect subscribers only

Related works:
Working Paper: The Spanish term structure of interest rates revisited: cointegration with multiple structural breaks, 1974-2010 (2010) Downloads
Working Paper: The Spanish term structure of interest rates revisited: cointegration with multiple structural breaks, 1974-2010 (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:reveco:v:25:y:2013:i:c:p:24-34

DOI: 10.1016/j.iref.2012.04.007

Access Statistics for this article

International Review of Economics & Finance is currently edited by H. Beladi and C. Chen

More articles in International Review of Economics & Finance from Elsevier
Bibliographic data for series maintained by Nithya Sathishkumar ().

 
Page updated 2021-05-01
Handle: RePEc:eee:reveco:v:25:y:2013:i:c:p:24-34